Advanced Search
Article Contents
Article Contents

Non-existence of positive stationary solutions for a class of semi-linear PDEs with random coefficients

Abstract Related Papers Cited by
  • We consider a so-called random obstacle model for the motion of a hypersurface through a field of random obstacles, driven by a constant driving field. The resulting semi-linear parabolic PDE with random coefficients does not admit a global nonnegative stationary solution, which implies that an interface that was flat originally cannot get stationary. The absence of global stationary solutions is shown by proving lower bounds on the growth of stationary solutions on large domains with Dirichlet boundary conditions. Difficulties arise because the random lower order part of the equation cannot be bounded uniformly.
    Mathematics Subject Classification: 35R60, 35B09, 82C44.


    \begin{equation} \\ \end{equation}
  • [1]

    S. Brazovsii and T. Nattermann, Pinning and sliding of driven elastic systems: From domain walls to charge density waves, Advances in Physics, 53 (2004), 177-252.doi: 10.1080/00018730410001684197.


    L. A. Caffarelli, P. E. Souganidis and L. Wang, Homogenization of fully nonlinear, uniformly elliptic and parabolic partial differential equations in stationary ergodic media, Comm. Pure Appl. Math., 58 (2005), 319-361.doi: 10.1002/cpa.20069.


    N. Dirr, G. Karali and N. K. Yip, Pulsating wave for mean curvature flow in inhomogeneous medium, European Journal of Applied Mathematics, 19 (2008), 661-699.doi: 10.1017/S095679250800764X.


    N. Dirr and N. K. Yip, Pinning and de-pinning phenomena in front propagation in heterogeneous media, Interfaces and Free Boundaries, 8 (2006), 79-109.doi: 10.4171/IFB/136.


    G. R. Grimmett and D. R. Stirzaker, "Probability and Random Processes," Oxford University Press, Oxford, 1992.


    P.-L. Lions and P. E. Souganidis, Homogenization of degenerate second-order PDE in periodic and almost periodic environments and applications, Ann. Inst. H. Poincaré Anal. Non Linéaire, 22 (2005), 667-677.doi: 10.1016/j.anihpc.2004.10.009.


    L. Nirenberg, A strong maximum principle for parabolic equations, Comm. Pure Appl. Math., 6 (1953), 167-177.doi: 10.1002/cpa.3160060202.


    J. Xin, "An Introduction to Fronts in Random Media," Springer, New York, 2009.doi: 10.1007/978-0-387-87683-2.

  • 加载中

Article Metrics

HTML views() PDF downloads(111) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint